Alert archive / North Carolina / Heat Advisories in 2021
Heat Advisory 4, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this heat advisory at Aug 14, 2021, 3:43 AM EDT for 15 counties in North Carolina. It took effect at Aug 14, 2021, 1:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2021, 3:43 AM EDT (07:43 UTC)
- In effect from
- Aug 14, 2021, 1:00 PM EDT
- Expired
- Aug 14, 2021, 6:49 PM EDT
- In force
- 6 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Beaufort County, NC, Carteret County, NC, Craven County, NC, Dare County, NC, Duplin County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Onslow County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 65 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 7.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1032 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
142 WWUS72 KMHX 140743 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 343 AM EDT Sat Aug 14 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-142300- /O.NEW.KMHX.HT.Y.0004.210814T1700Z-210814T2300Z/ Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow- Including the cities of Williamston, Robersonville, Oak City, Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, Plymouth, Roper, Creswell, Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Snow Hill, Hookerton, Walstonburg, Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Wallace, Warsaw, Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, Maysville, Pollocksville, Trenton, Oriental, Bayboro, Arapahoe, Vandemere, Vanceboro, Ernul, Dover, Cove City, New Bern, River Bend, Fairfield Harbor, Havelock, Morehead City, Newport, Atlantic Beach, Emerald Isle, Stella, Beaufort, Harkers Island, Sea Level, Cedar Island, Jacksonville, Richlands, Half Moon, Swansboro, Sneads Ferry, and North Topsail Beach 343 AM EDT Sat Aug 14 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... * WHAT...Heat index values up to 106 expected. * WHERE...Portions of eastern North Carolina. * WHEN...From 1 PM this afternoon to 7 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
1 follow-up statement
283 WWUS72 KMHX 142249 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 649 PM EDT Sat Aug 14 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-150000- /O.CAN.KMHX.HT.Y.0004.000000T0000Z-210814T2300Z/ Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow- Including the cities of Williamston, Robersonville, Oak City, Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, Plymouth, Roper, Creswell, Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Snow Hill, Hookerton, Walstonburg, Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Wallace, Warsaw, Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, Maysville, Pollocksville, Trenton, Oriental, Bayboro, Arapahoe, Vandemere, Vanceboro, Ernul, Dover, Cove City, New Bern, River Bend, Fairfield Harbor, Havelock, Morehead City, Newport, Atlantic Beach, Emerald Isle, Stella, Beaufort, Harkers Island, Sea Level, Cedar Island, Jacksonville, Richlands, Half Moon, Swansboro, Sneads Ferry, and North Topsail Beach 649 PM EDT Sat Aug 14 2021 ...HEAT ADVISORY IS CANCELLED... Heat index values have fallen from peak values and the heat advisory is cancelled. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this heat advisory went out at Aug 14, 3:09 AM EDT, 34 minutes earlier.
Area forecast discussion, Aug 14, 3:09 AM EDT, 34 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 309 AM EDT Sat Aug 14 2021 .SYNOPSIS... High pressure will continue offshore today. A weak cold front will approach from the northwest tonight then stall over the area Sunday before dissipating early next week. High pressure will build offshore mid to late next week. && .NEAR TERM /THROUGH TODAY/... As of 245 AM Sat...Upr rdg will cont offshore today keeping most of the region dry. There will be a weak front approaching from the NW that may lead to small chc of late day convection NW tier. Shld be another hot/humid day with highs 90 to 95 most spots...little cooler beaches. Heat index values will be in the 100 to 105 dgr range...for now will keep just below advisory lvls. && .SHORT TERM /TONIGHT/... As of 245 AM Sat...Weak front will cont to approach from the NW and this may lead to some sct shra/tsra over mainly the nrn tier thru the evening and cont 20 to 30 pops this region with little if any precip expected srn tier. If convection does organize this evening there will be enough instab for a cpl strong storms. Late tonight a few mdls show some isold convection near the coast and cont small pop these areas. Lows in the 70s cont. && .LONG TERM /SUNDAY THROUGH FRIDAY/... As of 305 AM...A weak cold front will approach from the north tomorrow, with slightly cooler conditions as well as an increased threat of rain. A more unsettled pattern is likely early through mid next week as tropical moisture associated with the remnants of Tropical Cyclone Fred intrude into the southeastern CONUS. Sunday through Wednesday...A weakening cold front will continue its journey southward into northern NC Sunday before stalling and lingering over the region to start the week, slowly decaying by midweek. Regardless of where the front sets up, a wet pattern still appears likely for the Carolinas especially west of I-95 where the deepest moisture from TC Fred is expected to track. The highest PWATs continue to trend westward, and overall QPF amounts for eastern NC have dropped accordingly. Likely PoPs remain for tomorrow and Monday but are slightly lower than the previous forecast. Thursday and Friday...Much higher uncertainty for the end of the week, although both ECMWF and GFS ensembles point to a return of sub-tropical ridging over the region with potential troughing intruding into the region for next weekend. A return to a more typical summertime pattern is expected with widely scattered showers and thunderstorms anticipated. Temperatures expected to be remarkably steady through the long term period with highs in the upper 80s and lows hovering in the low 70s. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... SHORT TERM /through 06Z Sunday/... As of 1255 AM Sat...Pred VFR conditions expected through the TAF period. Light SW winds should preclude fog development thru daybreak. Cu will develop from midday on and some convection may reach far NW tier late aftn into the evening but bulk will prob remain NW of region so not adding any mention to tafs. LONG TERM /Sunday through Wednesday/... As of 305 AM Sat...Cold front eases into the region tomorrow and lingers over the terminals for much of the period with increasing coverage of showers, storms, and low cigs. Periods of sub-VFR conditions are likely during the day with more widespread flight restrictions possible overnight with low stratus and/or fog. && .MARINE... SHORT TERM /through Tonight/... As of 245 AM Sat...High pressure will continue offshore as a weak front approaches today and tonight. SW winds 5 to 12 kts early today will become SSW 10 to 20 kts this aftn and evening. As the front gets closer tonight winds will diminish to 10 kts or less. Seas mostly 2 to 3 ft, with poss some 4 footers outer wtrs when winds peak late today into the evening. LONG TERM /Sunday through Wednesday/... As of 310 AM Sat...Quiet period continues over the waters for the long term. Overall flow weakens tomorrow through Tuesday as cold front makes its way south across the waters and eventually stalls and decays. Easterly winds are probable north of Cape Hatteras Sun/Mon with SE flow south, at around 5-10 kt. By Tuesday flow is 10-15 kt out of the SE across all waters, continuing into Wednesday. No SCA conditions anticipated with seas no higher than 3-4 feet through the period. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...RF SHORT TERM...RF LONG TERM...MS AVIATION...RF/MS MARINE...RF/MS
Hazardous weather outlook, Aug 13, 7:24 PM EDT, 8 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 724 PM EDT Fri Aug 13 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-203>205-142330- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow-Northern Outer Banks-Ocracoke Island-Hatteras Island- 724 PM EDT Fri Aug 13 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat index values as high as 104 degrees expected Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Heat Advisories in North Carolina, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.